Posted 6/30/2010 6:08 AM (GMT -7)
I'm not sure what the deal is. I got all sorts of tests--urine and blood--and everything came back normal, so my primary care doc and I are figuring it is just a side effect of the 6MP. Apparently, some medicines can irritate your bladder--not cause an infection--just bother it so you can't retain urine (hence the nine hundred bathroom breaks). My primary care doc said that there are some medications that might help (I went from going to the bathroom maybe three times a day to going about 15 to 20, so I would like some relief!) but they cause constipation, so she thinks they might not be a good option.
I'm seeing my G.I. for my next Remicade treatment on Friday, so I am going to talk to him again and see if he has anything to add.
I am loathe to give up the 6mp b/c it seems to be working, but spending my life in the bathroom isn't much fun either (although it sure beats U.C.).
Have you talked to your doctor about it? Be prepared for blank stares! Polyuria isn't listed as one of the side effects, so it seems that doctors don't think they are related.